Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 75, NWS Green Bay, WI

August 13, 2010Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 13, 2010, 7:22 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2010, 7:22 PM CDT (00:22 UTC)
Expired
Aug 13, 2010, 8:15 PM CDT
In force
53 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 168 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:31 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 13, 3:31 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT FRI AUG 13 2010

.SHORT TERM...TONIGHT AND SATURDAY.

MAIN CONCERNS IN THE SHORT TERM ARE HEAVY RAINFALL LEADING TO
POSSIBLE FLOODING...AND SEVERE POTENTIAL.

HAVE FLASH FLOOD WATCH GOING FOR MOST OF THE AREA THROUGH THIS
EVENING IN CENTRAL WISCONSIN AND THROUGH LATE TONIGHT FOR MOST THE
REST OF THE WATCH AREA. DEW POINTS ACROSS THE CWA RANGED FROM THE
MIDDLE 60S TO LOWER 70S WITH SOME SOUTHERN WISCONSIN DEW POINTS
IN THE MIDDLE 70S. PWAT FROM GRB 12Z SOUNDING WAS 1.50 INCH AND
SPC SREF HAD THIS RISING TO 2 PLUS INCHES DURING THE NIGHT AS A
SURFACE BOUNDARY LIFTS NORTH AND AN UPPER LEVEL SHORT WAVE PASSES
THROUGH THE REGION. SPC MESO ANALYSIS SHOWED 700-500MB LAPSE RATES
INCREASING TO MORE THAN 7C IN CENTRAL WISCONSIN. CLOUDS FROM
MORNING CONVECTION HAVE HELPED TO KEEP CAPE VALUES LOW AND CIN
VALUES HIGH. LOW LEVEL JET WAS ALSO POINTING TOWARD CENTRAL
WISCONSIN...AND THERE HAS ALREADY BEEN SOME SEVERE WEATHER IN
SOUTHERN WISCONSIN. SO CANNOT RULE OUT SEVERE STORMS
TONIGHT...THOUGH HEAVY RAINFALL IS MORE OF A CONCERN. THUNDERSTORM
DEVELOPMENT WILL LIKELY PRODUCE SOME LOCALIZED HEAVY RAIN. THIS
COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAD RAIN THIS
MORNING.

AFTER THE SHORT WAVE ENERGY PASSES...STORMS ARE POSSIBLE AHEAD OF
A FRONT APPROACHING FROM THE WEST. SO HAVE POPS IN FOR SATURDAY EVEN
THOUGH MOS POPS ARE LOW. PLENTY OF WAYS THIS FORECAST COULD
BUST...BUT WILL STICK WITH IT FOR NOW.

.LONG TERM...SATURDAY NIGHT THRU NEXT THURSDAY.

LONGWAVE TROUGH WILL ESSENTIALLY DOMINATE THE WEATHER OVER THE
NORTHCENTRAL CONUS AND WESTERN GREAT LAKES REGION THROUGH THE
MIDDLE OF NEXT WEEK. BOTTOM LINE IS THAT THIS FLOW REGIME WILL
KEEP THE VERY WARM AND HUMID AIRMASS SURPRESSED WELL TO OUR SOUTH
WITH DRIER AND MORE SEASONABLE TEMPERATURES EXPECTED.

STILL HAVE TO CONTEND WITH SHORT WAVE DISTURBANCE AND SURFACE
FRONTAL BOUNDARY TO AFFECT OUR WEATHER SATURDAY NIGHT. SHORT RANGE
MODELS GENERALLY IN GOOD AGREEMENT ON SURFACE FRONT TO SWEEP
ACROSS THE FORECAST AREA SATURDAY NIGHT...EXITING EASTERN
WISCONSIN AROUND 7 AM SUNDAY MORNING. COMBINATION OF FAIRLY POTENT
SHORTWAVE DISTURBANCE...FRONTAL BOUNDARY AND RESIDUAL MOISTURE
WILL LEAD TO SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS
SATURDAY NIGHT. RAISED POPS SATURDAY NIGHT ACROSS THE ENTIRE
FORECAST AREA.

SUNDAY STILL LOOKS FAIRLY DECENT WITH COOLER AND DRIER AIRMASS ADVECTING
INTO THE FORECAST AREA BEHIND THE FRONTAL BOUNDARY. DRYING IN
COMBINATION WITH FAIRLY STOUT SUBSIDENCE WILL LEAD TO A GENERALLY
BREEZY DAY WITH WESTERLY WINDS.

MEDIUM RANGE MODELS CONTINUE TO HINT AT A WEAK UPPER LEVEL
DISTRBANCE AND ASSOCIATED FRONTAL BOUNDARY SOMETIME TUESDAY NIGHT
INTO WEDNESDAY...HOWEVER THERE IS MUCH UNCERTAINTY ON EXACT TIMING
OF THESE FEATURES. LEANED MORE TOWARD ECMWF SOLUTION AND BACKED
OFF ON POPS DURING THE DAY ON TUESDAY...FOCUSING MORE ON THE
TUESDAY NIGHT INTO WEDNESDAY TIME FRAME. COMPARED TO RECENT
WEEKS...SYSTEM EXPECTED TO BE FAIRLY WEAK AND WILL NOT HAVE COPIOUS
AMOUNTS OF MOISTURE TO WORK WITH.
&&

.AVIATION...THUNDERSTORMS WILL BE THE MAIN CAUSE FOR CONCERN
TONIGHT AND SATURDAY. THE BETTER CHANCE FOR STORMS IS TONIGHT.
SOME MVFR...AND ISOLATED IFR...CIGS AND VSBYS CAN BE EXPECTED WITH
SHOWERS TONIGHT. THERE COULD ALSO BE SOME MVFR OR IFR CIGS MAY
DEVELOP IN FOG OVERNIGHT. STILL NEED TO WATCH OUT FOR
THUNDERSTORMS ON SATURDAY...BUT THEY SHOULD BE FEWER AND FARTHER
BETWEEN. OTHERWISE EXPECT VFR CIGS AND VSBYS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ020-021-031-
037>040-045-048>050-074.

FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ005-010-018-
019-030-035-036.

&&

MG/ESB
Hazardous weather outlook, Aug 13, 5:15 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT FRI AUG 13 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
515 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TONIGHT. THE PRIMARY RISKS ARE FLOOD PRODUCING HEAVY RAINS
AND DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE.

ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS EVENING. THE STORMS
COULD PRODUCE DAMAGING WINDS AND TORRENTIAL RAINS. THE RISK OF
DAMAGING WINDS AND HEAVY RAINS WILL DECREASE FROM WEST TO EAST
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. THE HUMID CONDITIONS WILL ALSO PERSIST
INTO SATURDAY...SO PERSONS WITH RESPIRATORY CONDITIONS OR IN POOR
HEALTH MAY NEED TO CURTAIL OUTDOOR ACTIVITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

LMZ521-522-541>543-142215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
515 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
STORMS COULD GENERATE STRONG WINDS...DANGEROUS SEAS...AND
TORRENTIAL RAINS.

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES BELOW ONE MILE AT
TIMES...AND CREATE A HAZARD FOR BOATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. THE VERY HUMID AIR WILL STILL BE ACROSS
THE AREA...SO FOG AND HAZE AND PERIODS OF GREATLY REDUCED
VISIBILITY OVER THE WATER WILL CONTINUE THROUGH SATURDAY.

ALWAYS BE SURE TO CHECK THE LATEST FORECAST FOR UPDATED INFORMATION
BEFORE HEADING OUT ON THE WATER.

In the hours before

Special weather statement, Aug 13, 3:31 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT FRI AUG 13 2010

WIZ022-038>040-048>050-132200-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
331 PM CDT FRI AUG 13 2010

...GUSTY SOUTH WINDS OCCURRING OVER THE FOX VALLEY AND LAKESHORE AREAS...

SOUTH WINDS GUSTING TO 40 MPH WILL AFFECT THE FOX VALLEY AND LAKESHORE
AREAS UNTIL 430 PM OR 5 PM...THEN WEAKEN CONSIDERABLY LATER IN THE
AFTERNOON.

DUE TO THE WET GROUND FROM RECENT RAINFALL...THE GUSTY WINDS MAY
BE STRONG ENOUGH TO TOPPLE SOME SMALL TREES.

BOATERS ON LAKE WINNEBAGO AND LAKE MICHIGAN...AND PERSONS DRIVING
HIGH PROFILE VEHICLES...SHOULD USE CAUTION UNTIL THE WINDS
SUBSIDE LATER THIS MORNING.

KIECKBUSCH
Special weather statement, Aug 13, 6:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT FRI AUG 13 2010

WIZ005-010-018-140115-
LINCOLN-ONEIDA-VILAS-
651 PM CDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING GLIDDEN TO PARK FALLS
TO LADYSMITH...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 TO 50 MPH...VERY HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WINCHESTER BY 735 PM CDT...
  LAC DU FLAMBEAU BY 740 PM CDT...
  WILLOW RESERVOIR AND BOULDER JUNCTION BY 755 PM CDT...
  TRIPOLI BY 800 PM CDT...
  EAGLE RIVER BY 815 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

CAMPERS SHOULD SEEK SHELTER WHEN THE STORMS APPROACH.

KIECKBUSCH

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.